Alert archive / Florida / High Surf Advisories in 2012

High Surf Advisory 8, NWS Tampa Bay, FL

December 21, 2012Pinellas County, Florida

NWS Tampa Bay, FL issued this high surf advisory at Dec 21, 2012, 5:46 AM EST for Pinellas County, Florida. It took effect at Dec 21, 2012, 8:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 5:46 AM EST (10:46 UTC)
In effect from
Dec 21, 2012, 8:00 AM EST
Expired
Dec 22, 2012, 7:00 AM EST
In force
23 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WHUS42 KTBW 211046
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
546 AM EST FRI DEC 21 2012

...HIGH RISK OF RIP CURRENTS AND HIGH SURF TODAY...

.HIGH PRESSURE BUILDS IN TODAY WITH ROBUST NORTHWEST WINDS OVER
THE EASTERN GULF OF MEXICO THAT WILL CREATE A HIGH RISK OF RIP
CURRENTS AND LONGSHORE CURRENTS ACROSS WEST CENTRAL AND SOUTHWEST
FLORIDA BEACHES THROUGH THIS EVENING. 

FLZ050-051-055-060-062-065-212315-
/O.NEW.KTBW.SU.Y.0008.121221T1300Z-121222T0000Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
546 AM EST FRI DEC 21 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WAVES AND SURF...SURF OF 3 TO 6 FEET WITH A HIGH RISK OF RIP
  CURRENTS.

* TIMING...THIS MORNING THROUGH 700 PM.

* IMPACTS...THOSE PLANNING BEACH ACTIVITIES SHOULD USE EXTREME
  CAUTION WHEN VENTURING INTO THE WATER AND BE AWARE OF A HIGH
  RISK OF STRONG RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH SURF...LARGE
BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.

BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
3 follow-up statements
759 
WHUS42 KTBW 211832
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
132 PM EST FRI DEC 21 2012

...HIGH RISK OF RIP CURRENTS AND HIGH SURF TODAY...

.STRONG NORTHWEST WINDS OVER THE EASTERN GULF OF MEXICO WILL
CONTINUE TO PRODUCE HIGH SURF AND A HIGH RISK OF RIP CURRENTS AND
LONGSHORE CURRENTS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA
BEACHES THROUGH EARLY SATURDAY MORNING.

FLZ050-051-055-060-062-065-221200-
/O.EXT.KTBW.SU.Y.0008.000000T0000Z-121222T1200Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
132 PM EST FRI DEC 21 2012

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY...

* WAVES AND SURF...SURF OF 3 TO 6 FEET WITH A HIGH RISK OF RIP 
  CURRENTS. 

* TIMING...THROUGH EARLY SATURDAY MORNING.

* IMPACTS...THOSE PLANNING BEACH ACTIVITIES SHOULD USE EXTREME 
  CAUTION WHEN VENTURING INTO THE WATER AND BE AWARE OF A HIGH 
  RISK OF STRONG RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH SURF...LARGE
BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.

BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
750 
WHUS42 KTBW 220825
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
325 AM EST SAT DEC 22 2012

...HIGH RISK OF RIP CURRENTS AND HIGH SURF EARLY THIS MORNING...

.STRONG NORTHWEST WINDS OVER THE EASTERN GULF OF MEXICO WILL
CONTINUE TO PRODUCE HIGH SURF AND A HIGH RISK OF RIP CURRENTS AND
LONGSHORE CURRENTS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA
BEACHES THROUGH EARLY THIS MORNING.

FLZ050-051-055-060-062-065-221200-
/O.CON.KTBW.SU.Y.0008.000000T0000Z-121222T1200Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
325 AM EST SAT DEC 22 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WAVES AND SURF...SURF OF 3 TO 6 FEET WITH A HIGH RISK OF RIP 
  CURRENTS. 

* TIMING...THROUGH EARLY THIS MORNING.

* IMPACTS...THOSE PLANNING BEACH ACTIVITIES SHOULD USE EXTREME 
  CAUTION WHEN VENTURING INTO THE WATER AND BE AWARE OF A HIGH 
  RISK OF STRONG RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH SURF...LARGE
BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.

BEACH GOERS ARE URGED TO HEED LIFEGUARD WARNINGS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
168 
WHUS42 KTBW 221203
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
703 AM EST SAT DEC 22 2012

...WINDS AND SURF DIMINISHING...

.HIGH PRESSURE CONTINUES TO BUILD TOWARD FLORIDA FROM THE WEST.
THIS WILL RESULT IN DECREASING WINDS AND SURF TODAY.

FLZ050-051-055-060-062-065-221315-
/O.EXP.KTBW.SU.Y.0008.000000T0000Z-121222T1200Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
703 AM EST SAT DEC 22 2012

...HIGH SURF ADVISORY HAS EXPIRED...

SURF HEIGHTS HAVE FALLEN BELOW 5 FEET THIS MORNING. THERE WILL
STILL BE A MODERATE RISK FOR STRONG RIP CURRENTS AT THE BEACHES
TODAY.

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this high surf advisory went out at Dec 21, 4:39 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Dec 21, 4:39 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
439 AM EST FRI DEC 21 2012

...THE WINTER SOLSTICE OCCURS AT 612 AM TODAY...

...COLD DRY AND WINDY CONDITIONS MOVE INTO TODAY...

.SYNOPSIS...
EARLY THIS MORNING AN UPPER RIDGE REACHED FROM MEXICO TO THE
CANADIAN PRAIRIES WITH A DEEP LOW NEAR LAKES HURON AND ERIE THAT
TROUGHS OVER MANY OF THE EASTERN STATES. A COLD FRONT ARCED FROM THE
SURFACE REFLECTION OF THE UPPER LOW DOWN ACROSS ACROSS THE
MID-ATLANTIC COAST TO SOUTHERN FL AND OVER THE GULF TO THE YUCATAN.
A SURFACE HIGH SPRAWLED ACROSS THE SOUTHERN PLAINS AND WESTERN GULF
COAST.

&&

.SHORT TERM (TODAY THROUGH MONDAY)...
THE DEEP LAYER RIDGING OVER THE MID CONUS THIS MORNING SLIDES EAST
ACROSS THE GULF REGION THROUGH THE WEEKEND TO REACH THE SE U.S. AND
FLORIDA. ON THE MON THE UPPER RIDGE BEGINS TO FLATTEN SOME AS THE
SURFACE HIGH MOVES OUT OVER THE ATLANTIC. THE FORECAST WILL BE
STABLE...VERY DRY...COLD AND INITIALLY WINDY TODAY.  THERE ARE
NUMEROUS WATCHES...WARNINGS AND ADVISORIES IN PLACE. ELEVATED WIND
SPEEDS WILL SUPPORT A LAKE WIND ADVISORY TODAY AND ALONG WITH WAVES
AND SWELLS ON THE GULF RESULT IN A HIGH SURF ADVISORY AND A THREAT
OF RIP CURRENTS AT BEACHES FROM PINELLAS TO LEE. FREEZING
TEMPERATURES ARE EXPECTED FROM PASCO NORTHWARD...WITH A WARNING
TONIGHT AND A WATCH SATURDAY NIGHT. FINALLY...WHILE WINDS WILL BEGIN
TO DROP TONIGHT THEY STILL MAY BE HIGH ENOUGH ALONG WITH THE
OVERNIGHT LOWS TO REQUIRE A WIND CHILL ADVISORY.

&&

.LONG TERM (SUNDAY NIGHT-THURSDAY)...
U/L PATTERN WILL BEGIN WITH ZONAL FLOW ACROSS THE U.S. WITH A WEAK
DISTURBANCE MOVING THROUGH THE OHIO RIVER VALLEY MONDAY WITH AN
ASSOCIATED COLD FRONT DROPPING OVER THE SOUTHEAST U.S.  AS THE FRONT
BECOMES PARALLEL TO THE U/L FLOW IT WILL STALL ACROSS NORTH FLORIDA
MONDAY NIGHT.  A STRONG U/L DISTURBANCE WILL DIG THROUGH THE
SOUTHERN PLAINS TUESDAY WHICH WILL ENHANCE SHOWERS AND THUNDERSTORMS
ALONG THE STALLED FRONT ACROSS THE GULF COAST AND SOUTHEAST U.S.
SURFACE HIGH PRESSURE WILL PUSH EAST OF FLORIDA WITH INCREASING
SOUTHERLY FLOW AND LOW LEVEL MOISTURE ADVECTING OVER WEST CENTRAL
AND SOUTHWEST FLORIDA IN THE WARM SECTOR SOUTH OF THE FRONTAL
BOUNDARY.  AN AREA OF LOW PRESSURE WILL DEVELOP OVER THE LOWER
MISSISSIPPI VALLEY AND INTENSIFY AS IT MOVES NORTHEAST TUESDAY
NIGHT.  A STRONG COLD FRONT WILL MOVE ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA WEDNESDAY...HOWEVER U/L SUPPORT WILL BE LIFTING
RAPIDLY NORTH OF THE REGION.  BAND OF SHOWERS AND POSSIBLE
THUNDERSTORMS WILL PUSH ACROSS THE FORECAST AREA BUT ACTIVITY WILL
WEAKEN THROUGH THE DAY.  SURFACE HIGH PRESSURE WILL BUILD OVER THE
FORECAST AREA BEHIND THE FRONT WEDNESDAY NIGHT AND THURSDAY WITH
GUSTY NORTHWEST WINDS ADVECTING DRIER COOLER AIR ACROSS THE
AREA.

&&

.AVIATION...
EARLY MORNING SCT LCL BKN 060 WILL GIVE WAY TO CLEARING SKIES LATER
THIS MORNING WITH VFR CONDITIONS THROUGH THE DAY.  SCT STRATO-CU
030-040 WILL DEVELOP OVER THE COASTAL WATERS AND ADVECT LOCALLY
ONSHORE VCNTY TPA-PIE-SRQ THROUGH THE DAY.

&&

.MARINE...
A COLD FRONT EXITED THE COASTAL WATERS EARLY MORNING WITH HIGH
PRESSURE BUILDING FROM THE WEST WITH HIGH END SMALL CRAFT ADVISORY
CRITERIA ALONG WITH SOME GALE FORCE GUST TODAY. WINDS WILL BEGIN TO
DIMINISH TONIGHT BUT ADVISORY CRITERIA WINDS AND SEAS ARE EXPECTED
INTO PART OF SAT. THE HIGH MOVES EAST ALONG THE GULF COAST AND SE
U.S. THROUGH THE WEEKEND...ALLOWING WINDS AND SEAS TO DIMINISH.
ANOTHER FRONT IS ANTICIPATED DURING THE EARLY/MIDDLE NEXT WEEK.

&&

.FIRE WEATHER...
A COLD FRONT HAS SWEPT OUT OF THE AREA THIS MORNING WITH MUCH DRIER
AND COLDER AIR MOVING IN THROUGH THE WEEKEND...WITH ROBUST AND GUSTY
WINDS TODAY. THIS DRY AIR ALONG WITH THE WINDS WILL SUPPORT A RED
FLAG WARNING TODAY. WINDS ARE EXPECTED TO DROP SAT BUT LOW RH
DURATIONS ARE AGAIN EXPECTED. WITH SOME UN-CERTAINTY ABOUT THE ERC
VALUES HAVE ISSUED A FIRE WEATHER WATCH FOR SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  62  40  62  42 /   0   0   0   0
FMY  67  40  65  43 /   0   0   0   0
GIF  62  36  61  41 /   0   0   0   0
SRQ  64  41  62  43 /   0   0   0   0
BKV  60  29  60  31 /   0   0   0   0
SPG  62  49  61  48 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     MORNING FOR CITRUS-HERNANDO-LEVY-PASCO-SUMTER.

     LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FREEZE WARNING FROM 2 AM TO 9 AM EST SATURDAY FOR CITRUS-
     HERNANDO-LEVY-PASCO-SUMTER.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR CHARLOTTE-CITRUS-
     DESOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
     LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS EVENING
     FOR CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
     HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-
     PINELLAS-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     SATURDAY FOR ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60
     NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

     GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST SATURDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 NM.

&&

SYNOPSIS/SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...13/OGLESBY
Hazardous weather outlook, Dec 21, 5:10 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
510 AM EST FRI DEC 21 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-212215-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
510 AM EST FRI DEC 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL
CREATE ROUGH CONDITIONS ON AREA LAKES TODAY. A LAKE WIND ADVISORY
IS IN EFFECT.

...COLD IMPACT...
FREEZE WATCH TONIGHT FOR THE NATURE COAST FROM PASCO COUNTY NORTH.
TEMPERATURES WILL DROP BELOW FREEZING AFTER 3 TO 5 AM TONIGHT WITH
LOWS 26 TO 29 FROM LEVY COUNTY SOUTH TO HERNANDO COUNTY...AND
AROUND 30 DEGREES IN PASCO COUNTY. PETS AND COLD SENSITIVE PLANTS
SHOULD BE BROUGHT INDOORS TONIGHT.

...WIND AND SEA IMPACT...
STRONG GUSTY NORTHWEST WINDS WILL CREATE GALE FORCE WINDS OVER THE
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FROM 20 TO 60
NM OFFSHORE TODAY. SMALL CRAFT ADVISORY CONDITIONS WILL EXIST
ELSEWHERE. HAZARDOUS SEAS WILL EXIST THROUGH THE DAY WITH SEAS 5
TO 7 FEET OUT TO 20 NM AND 8 TO 10 FEET FROM 20 TO 60 NM FROM THE COAST.

...FIRE WEATHER IMPACT...
MUCH DRIER AIR COMBINED WITH GUSTY NORTHWEST WINDS WILL CREATE RED
FLAG CONDITIONS ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Local storm report, Dec 20, 11:52 PM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1152 PM EST THU DEC 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     MARINE TSTM WIND 2 ENE SAINT PETERSBURG  27.77N 82.65W
12/20/2012  M46 MPH          PINELLAS           FL   BROADCAST MEDIA

            A MEDIA REPORT OF 46 MPH AT 1026 PM EST AT TROPICANA
            FIELD IN SAINT PETERSBURG.

&&

RKR
Special weather statement, Dec 20, 11:59 PM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1159 PM EST THU DEC 20 2012

FLZ051-052-055>057-060>062-065-210630-
DE SOTO-HARDEE-HIGHLANDS-POLK-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-
LEE-
1159 PM EST THU DEC 20 2012

...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE...DESOTO...EASTERN
MANATEE...HARDEE...NORTHWESTERN HIGHLANDS...NORTHWESTERN LEE...
SARASOTA...SOUTHEASTERN HILLSBOROUGH AND SOUTHERN POLK COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM DUNDEE TO 7 MILES
NORTH OF DUETTE TO OSPREY TO 98 MILES SOUTHWEST OF MANASOTA KEY...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF HAINES CITY TO 14
MILES SOUTHEAST OF FISH HAWK TO 9 MILES NORTH OF VENICE TO 100 MILES
SOUTHWEST OF ENGLEWOOD...MOVING EAST AT 30 MPH...AND WILL AFFECT
HOMELAND...DUETTE...OSPREY AND OSCAR SCHERER STATE PARK...UNTIL 130
AM EST.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2760 8114 2753 8120 2748 8117 2715 8144
      2659 8216 2664 8222 2655 8221 2667 8227
      2682 8229 2721 8252 2769 8213 2808 8154
      2806 8136 2802 8138 2805 8145 2792 8130
      2787 8130 2782 8120 2772 8114
TIME...MOT...LOC 0458Z 275DEG 28KT 2801 8151 2768 8203
          2722 8240 2621 8368

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 7:53 PM ESTSpecial Marine WarningTBW2 hr
Dec 20, 9:37 PM ESTSpecial Weather StatementTBWHernando, Hillsborough, Pasco, Pinellas53 min
Dec 20, 9:41 PM ESTSpecial Marine WarningTBW2 hr
Dec 20, 10:32 PM ESTSpecial Weather StatementTBWHillsborough, Manatee58 min
Dec 20, 11:06 PM ESTSpecial Weather StatementTBWPolk54 min
Dec 20, 11:10 PM ESTSpecial Weather StatementTBWManatee, Sarasota65 min
Dec 20, 11:41 PM ESTSpecial Marine WarningTBW94 min
Dec 20, 11:59 PM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Polk, Sarasota91 min
Dec 21, 5:29 AM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter8 hr
Dec 21, 5:38 AM ESTFreeze WatchTBWSumter33 hr
Dec 21, 5:38 AM ESTFreeze WarningTBWSumter27 hr
Dec 21, 5:38 AM ESTLake Wind AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter13 hr
Dec 21, 1:42 PM ESTWind Chill AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter19 hr

Nearby

High Surf Advisories in Florida, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.